Hail, Quay
- When
- March 21, 5:55 PM MST
- Where
- Quay County, Forrest
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.800, -103.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 21, 2:53 PM MST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 PM MST FRI MAR 21 2003 CONVECTION HAS INCREASED THIS AFTERNOON AS ANTICIPATED UNDER UPPER LOW. NOT SURPRISINGLY SNOW LEVELS HAVE RISEN THROUGHOUT THE DAY...BUT SHOULD DROP A BIT TONIGHT...BUT BULK OF ACCUM SNOW STILL TO BE ABOVE 7500 FT. BEST CHANCES FOR PCPN LOOKS TO BE IN THE SANGRES...ADJACENT HIGHLANDS AND EASTERN PLAINS. WITH SNOW LEVELS FAIRLY HIGH WILL GO WITH SNOW ADVSY SANGRES AND NE HIGHLANDS ABOVE 7500...BUT CANCEL FARTHER SOUTH WHERE UPSLOPE IS LESS DEVELOPED OR LIKELY. MEANWHILE SHOWERS AND FEW TSTSM WILL CONTINUE ACROSS THE EASTERN PLAINS...WITH FEW GUSTS AND SMALL HAIL PSBL. PCPN COULD CHANGE TO SNOW BEFORE ENDING NE...BUT DO NOT THINK IT WILL BE COLD ENOUGH FOR MUCH ACCUM TO OCCUR SO NO HEADLINES THERE. DO EXPECT AREAS OF FOG AFTER PCPN ENDS LATE TONIGHT INTO EARLY MORNING...WITH FOG IN RIO GRANDE VALLEY ALSO PSBL. CLEARING SKIES OUT WEST SHOULD LEAD TO COOLEST TEMPS IN THE AREA...BUT SINCE LITTLE OR NO PCPN FELL THERE...WILL NOT ADD ANY FOG. SYSTEM EXITS LEAVING A DRY WEEKEND. TEMPS WILL GAIN SOME SAT AND EVEN MORE SUNDAY. NEXT SYSTEM STILL ON TRACK FOR MON/TUE AND SHOULD AFFECT NRN PART OF STATE THE MOST. SNOW LEVELS COULD BE A LITTLE LOWER WITH THAT SYSTEM...BUT DYNAMIC NOT AS GREAT...SO NO STATEMENTS FOR THIS SYSTEM. MUCH MORE IMPRESSIVE SYSTEM STILL INDICATED TOWARD THE END OF THE WEEK...ALTHOUGH NOW DELAYED FROM THU TO FRI. BECAUSE OF THIS HAD TO ADJUST TEMPS UP ON THU. ABQ BU 034/062 037/069 039 19200 SAF BU 028/058 032/064 034 19500 TCC EU 035/061 038/074 039 19610 .ABQ...SNOW ADVISORY ABOVE 7500 FT TONIGHT NMZ004-005. DROZD
NMZ001>021-026-221300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MST FRI MAR 21 2003 ...SNOW ADVISORY TODAY NORTHWEST MOUNTAINS ABOVE 7500 FEET... ...SNOW ADVISORY TODAY INTO TONIGHT SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS ABOVE 7500 FEET...NORTHEAST AND CENTRAL HIGHLANDS ABOVE 7000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO THIS AFTERNOON INTO TONIGHT AND CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND HIGHER ELEVATION SNOWS. THROUGH TONIGHT SCATTERED SNOW ACCUMULATIONS OF 4 TO 6 INCHES MAY STILL FALL ACROSS THE SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS AND THE ADJACENT HIGHLANDS TO THE EAST. MOST OF THESE ACCUMULATIONS WILL OCCUR LATE THIS AFTERNOON AND EARLY TONIGHT AS SNOW SHOWER COVERAGE INCREASES. IN ADDITION...THUNDERSTORM DEVELOPMENT IS A GOOD BET THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF INTERSTATE 40. SOME OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KD
NMZ011-012-018-212030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1220 PM MST FRI MAR 21 2003 ...STRONG THUNDERSTORMS DEVELOPING OVER THE CENTRAL HIGH PLAINS AND GUADALUPE AND DE BACA COUNTIES... SEVERAL CLUSTERS OF THUNDERSTORMS ARE DEVELOPING OVER THE ESTANCIA VALLEY FROM SOUTH OF HIGHWAY I 40 NEAR MORIARTY TO MOUNTAINAIR. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH...HEAVY RAIN AND A POSSIBLE SHORT LIVED FUNNEL CLOUDS WHICH COULD PRODUCING STRONG AND ERRATIC WINDS. A SLOW MOVEMENT TOWARDS THE EAST IS EXPECTED. OTHER THUNDERSTORMS ARE NOTED OVER NORTHWEST DE BACA AND GUADALUPE COUNTIES. THESE TWO WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. MOVEMENT OF THESE STORMS IS NORTHEAST AT 10 TO 15 MPH. ANY DAMAGE REPORTS OR WEATHER INFORMATION CAN BE CALLED INTO THE NATIONAL WEATHER SERVICE ALBUQUERQUE OFFICE AT 1-888-386-7637. GB
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347518.